Alert archive / Missouri / Freeze Warnings in 2011
Freeze Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Nov 9, 2011, 3:03 PM CST for 8 counties in Missouri; 6 counties in Illinois. It took effect at Nov 10, 2011, 3:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2011, 3:03 PM CST (21:03 UTC)
- In effect from
- Nov 10, 2011, 3:00 AM CST
- Expired
- Nov 10, 2011, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Louis County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS73 KLSX 092103 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CST WED NOV 9 2011 ILZ064-065-069-100>102-MOZ061>063-065-072-073-084-099-101200- /O.NEW.KLSX.FZ.W.0006.111110T0900Z-111110T1200Z/ BOND IL-FAYETTE IL-CLINTON IL-MADISON IL-ST. CLAIR IL-MONROE IL- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-IRON MO-REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...EDWARDSVILLE...BELLEVILLE... ST CHARLES...UNION 303 PM CST WED NOV 9 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 AM CST THURSDAY. * TIMING...FREEZING TEMPERATURES ARE EXPECTED AFTER 3 AM THURSDAY MORNING. * TEMPERATURES...TEMPERATURES BETWEEN 27 AND 30 DEGREES WILL BE WIDESPREAD ACROSS THE WARNING AREA. * IMPACTS...WIDESPREAD FREEZING TEMPERATURES WILL LIKELY KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Nov 9, 11:48 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 9, 11:48 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1148 AM CST WED NOV 9 2011 .DISCUSSION... /334 AM CST WED NOV 9 2011/ STRONG STORM SYSTEM IS IN THE PROCESS OF EXITING OUR AREA EARLY THIS MORNING. ONLY MEASURABLE PRECIPITATION SHOULD BE CONFINED TO OUR FAR NW COUNTIES VERY EARLY THIS MORNING...AND WILL PROBABLY BE A MIX OF RAIN AND SNOW AS COLDER AIR ENTERING BACK SIDE OF SYSTEM DROP FREEZING LEVELS. COULD SEE SOME MINOR ACCUMULATIONS IN THE EDINA AREA OF LESS THAN AN INCH. OTHERWISE...TODAYS FORECAST WILL BE DOMINATED BY COLD AIR ADVECTION AND WRAP-AROUND CLOUDINESS THAT WILL CLEAR FROM WEST TO EAST DURING THE LATE MORNING AND AFTERNOON. TEMPS WILL HAVE A VERY DEFINITE NON-DIURNAL TREND IN OUR E COUNTIES...BUT RETURN OF SUNSHINE IN THE AFTERNOON SHOULD ALLOW THE MERCURY TO REBOUND IN OUR W COUNTIES. TRICKY FORECAST TO BE SURE...AND USED 3 HOURLY TEMP TRENDS AS A FIRST ESTIMATE FOR MAX TEMPS. FOR TONIGHT THRU FRI...WITH THE LOW SYSTEM MOVED OFF TO THE E...THE FOCUS TURNS TO TEMPS. MDLS ARE IN GOOD AGREEMENT THRU THE SHORT TERM...AT LEAST REGARDING MASS FIELDS. THE REMAINDER OF THE SHORT TERM IS DRY AFTER THE ONGOING PRECIP EXITS THE AREA. MDLS DEPICT A RATHER STRONG PRESSURE GRADIENT TONIGHT AS THE SFC RIDGE BUILDS INTO THE REGION. THIS WILL HELP KEEP WINDS UP OVERNIGHT AND HINDER RADIATIONAL COOLING. STILL...GIVEN CURRENT TEMPS ACROSS DAKOTAS...SHUD STILL BE AMPLE CAA TO ALLOW TEMPS TO DROP INTO THE LOWER 30S TO UPPER 20S ACROSS THE CWA. HAVE CONTINUED TREND TWD COOLER GUIDANCE THRU THURS. MDLS SUGGEST SLY FLOW RETURNING ACROSS MUCH OF THE AREA FOR THURS NIGHT AS THE RIDGE AXIS PASSES TO THE E. TIMING OF SLY FLOW RETURNING WILL BE CRUCIAL TO TEMPS THURS NIGHT. FOR NOW...HAVE USED A BLEND OF AVAILABLE GUIDANCE RESULTING IN ONLY MINOR CHANGES FROM THE PREV FCST. WITH STRONG SLY FLOW AT THE SFC AND SWLY MID LEVEL FLOW...HAVE TRENDED TWD THE WARMER GUIDANCE FOR THE REMAINDER OF THE SHORT TERM. FOR THE EXTD...MDLS BEGIN THE EXTD PERIOD IN GOOD AGREEMENT. THIS CHANGES HOWEVER BY SUN AS MDLS BEGIN TO OPEN A CUT OFF LOW ACROSS THE SWRN US AND EJECT IT INTO THE SRN US LATE SUN. THE GEM IS A FAST OUTLIER COMPARED TO THE OTHER MDLS. THE GFS IS SLOWEST OF THE OPR MDLS. HOWEVER...IT IS WELL SUPPORTED BY THE GEFS MEAN. HAVE THEREFORE TRENDED THE EXTD TWD THE GFS AS FAR AS POPS GO. REGARDING TEMPS...TRENDED TWD THE WARMEST GUIDANCE THRU THE WEEKEND AND INTO MON. BEYOND MON...MDLS DIFFER REGARDING HOW MUCH COLDER THE AIRMASS IS BEHIND THE SYSTEM ON MON AND HAVE THEREFORE TRENDED TWD A BLEND OF GUIDANCE FOR NOW. TILLY/TRUETT && .AVIATION... /1128 AM CST WED NOV 9 2011/ STORM SYSTEM OVER THE GREAT LAKES WILL CONTINUE TO MOVE NORTHEAST TODAY...PULLING MVFR CIGS AND ANY REMNANTS OF PRECIPITATION WITH IT. CIGS WILL CONTINUE TO CLEAR FROM THE WEST. ALSO...WEST- NORTHWEST WINDS WILL GUST TO 30-35KTS THROUGH THE AFTERNOON CAUSING SIGNIFICANT CROSSWIND ISSUES ON ANY SOUTHWEST-NORTHEAST RUNWAYS. WINDS WILL DIMINISH EARLY THIS EVENING AND VFR FLIGHT CONDITIONS WILL PREVAIL THROUGH THE NIGHT. SPECIFICS FOR KSTL... MVFR CIGS WILL PREVAIL FOR A COUPLE MORE HOURS AT LAMBERT. THEN VFR FLIGHT CONDITIONS WILL PREVAIL THROUGH THE REST OF THE FORECAST PERIOD. WEST-NORTHWEST WINDS WILL CONTINUE TO GUST TO 30-35KTS THROUGH THE AFTERNOON. WINDS WILL DIMINISH DURING THE EARLY EVENING THEN SOME GUSTS TO AROUND 20KTS WILL RESUME LATE THURSDAY MORNING. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 9, 4:34 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 434 AM CST WED NOV 9 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 434 AM CST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS LIKELY ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING. LITTLE IF ANY ACCUMULATION IS ANTICIPATED. NORTHWESTERLY WINDS WITH GUSTS UP TO 35 MPH ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUB-FREEZING TEMPERATURES ARE LOOKING INCREASINGLY LIKELY OVER PARTS OF SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS...AND THE SUBURBS OF THE SAINT LOUIS METRO AREA FOR EARLY FRIDAY MORNING. MANY OF THESE LOCATIONS HAVE NOT SEEN A FREEZE YET THIS AUTUMN. THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT CHANGES IN PRECIPITATION TYPE AND ANY SNOWFALL ACCUMULATIONS. TILLY
Nearby
Freeze Warnings in Missouri, 2011Freeze Warnings in Illinois, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.